Alert archive / Mississippi / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 340, NWS Memphis, TN

July 16, 2009Tallahatchie County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Jul 16, 2009, 10:15 PM CDT for Tallahatchie County, Mississippi. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 16, 2009, 10:15 PM CDT (03:15 UTC)
Expired
Jul 16, 2009, 10:32 PM CDT
In force
17 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

County Tallahatchie County, MS

The radar

The Memphis radar (KNQA), 170 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 16, 7:53 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 3.3 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2009-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 185 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2009-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
185 J/kg
Mixed-layer CIN
-215 J/kg
Mixed-layer LCL
1392 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 170315
SVRMEG
MSC135-170345-
/O.NEW.KMEG.SV.W.0340.090717T0315Z-090717T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1015 PM CDT THU JUL 16 2009

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...

* UNTIL 1045 PM CDT

* AT 1016 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. 
  THIS STORM WAS LOCATED 9 MILES SOUTH OF WEBB...OR 9 MILES EAST OF
  DREW...AND MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY. THIS WARNING ALSO INCLUDES GRASSY
  LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3381 9046 3396 9043 3395 9014 3380 9021
TIME...MOT...LOC 0316Z 296DEG 16KT 3381 9037

$$
1 follow-up statement
000 
WWUS54 KMEG 170332
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1032 PM CDT THU JUL 16 2009

MSC135-170342-
/O.CAN.KMEG.SV.W.0340.000000T0000Z-090717T0345Z/
TALLAHATCHIE MS-
1032 PM CDT THU JUL 16 2009

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL TALLAHATCHIE
COUNTY IS CANCELLED...

AT 1032 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO 
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE 
SEVERE THUNDERSTORM WARNING IS CANCELLED.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.

LAT...LON 3381 9046 3396 9043 3395 9014 3380 9021
TIME...MOT...LOC 0332Z 296DEG 16KT 3378 9030

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 8:49 PM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jul 16, 8:49 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
849 PM CDT THU JUL 16 2009

.UPDATE...

ADDED SEVERE AND HEAVY RAINFALL MENTION AS WELL AS INCREASED RAIN
CHANCES SOUTH OF A FORREST CITY AR TO TUPELO MS LINE.

MCS OVER SOUTH AR WILL BRING STRONG/SEVERE THUNDERSTORMS WITH
ISOLATED DAMAGING WIND GUSTS OF 60 MPH AND GREATER AS WELL AS VERY
HEAVY RAINFALL OF 2 TO 4 INCHES TO AREAS SOUTH OF THE LINE
MENTIONED ABOVE.

&&

.DISCUSSION...

ONGOING MCS WILL MOVE SOUTHEAST AND PUSH A LINE OF STRONG/SEVERE
STORMS ACROSS PARTS OF NORTH MS OVER THE NEXT COUPLE OF HOURS.
WITH MUCAPES 2000-4000 J/KG ACROSS NORTH MS...LINE MAY MAINTAIN
STRENGTH AS IT MOVES EAST...AFFECTING AREAS MAINLY SOUTH OF A
FORREST CITY AR TO TUPELO MS LINE. NOT COMPLETELY CONFIDENT IF
STORMS WILL MAINTAIN PAST MIDNIGHT CDT ACROSS NE MS INCLUDING THE
TUPELO MS AREA WITH STRONG CAPPING AND LESS INSTABILITY.

A FEW REPORTS OF DAMAGING WINDS ARE EXPECTED WITH THE LINE IN THE
SEVERE THUNDERSTORM WATCH AREA.

VERY HEAVY RAINFALL AND FLOODING MAY BE THE BIGGER HAZARD WITH 2
TO 4 INCHES POSSIBLE IN THE WATCH AREA. FLASH FLOOD WARNINGS MAY
BE NECESSARY.

ACROSS THE REST OF THE AREA...NOT SURE ABOUT ADDITIONAL
SHOWER/STORM DEVELOPMENT. WHILE 500MB HEIGHT FALLS...APPROACHING
COLD FRONT...MUCAPE AROUND 2000 J/KG...PRECIPITABLE WATER VALUES
AROUND 2 INCHES...AND INCREASING 0-6 KM BULK SHEAR SUPPORT
POSSIBLE DEVELOPMENT OF SHOWERS/STORMS AND MCS NORTH OF I-40...THE
LACK OF LOW LEVEL CONVERGENCE MAY LIMIT DEVELOPMENT...ESPECIALLY
AS CURRENT MCS OVER SOUTH AR CUTS OFF LOW LEVEL JET AND BEST
MOISTURE/INSTABILITY INFLOW TO NORTHERN AREAS. AT THIS TIME...WENT
AHEAD AND ADDED A FEW STRONG TO SEVERE STORM MENTION IN THE HWO
FOR THE ENTIRE AREA.

WILL CONTINUE TO UPDATE THROUGH THE NIGHT.

MBS

&&

.PREV DISCUSSION...

/ISSUED 252 PM CDT THU JUL 16 2009/

A FEW SHOWERS CONTINUE TO MOVE ACROSS EASTERN ARKANSAS THIS
AFTERNOON WITH ADDITIONAL ACTIVITY TO THE WEST AND NORTHWEST. WILL
SEE SOME OF THIS ACTIVITY MOVE INTO THE FORECAST AREA TONIGHT.
PREVIOUS RAIN TODAY HAS KEPT TEMPERATURES DOWN THIS AFTERNOON AND
LEFT THE ATMOSPHERE RATHER STABLE SO NOT EXPECTING MUCH SEVERE
WEATHER THIS EVENING. MCS IS EXPECTED TO DEVELOP OVER THE CENTRAL
PLAINS TONIGHT AND MOVE TOWARD THE FORECAST AREA FRIDAY. MODELS
DIFFER ON THE STRENGTH AND TRACK OF THIS FEATURE SO HAVE BACKED
OFF POPS SOME FROM PREVIOUS FORECASTS. UPPER LEVEL TROUGH BEGINS
TO BUILD OVER THE EASTERN HALF OF THE U.S. STARTING FRIDAY
AFTERNOON. THIS WILL BEGIN TO PRODUCE NORTHERLY FLOW ALOFT OVER
THE FORECAST AREA WHICH WILL RESULT IN DRIER AIR MOVING INTO THE
REGION. THIS WILL LEAD TO A PLEASANT WEEKEND OVER THE REGION WITH
DRY WEATHER...LOW HUMIDITIES AND UNSEASONABLY COOL TEMPERATURES.
SUNDAY MORNING WILL BE COOLEST MORNING WITH SOME RECORD LOWS
POSSIBLE. BY MONDAY...THE UPPER LEVEL TROUGH BEGINS TO BREAK UP
AND A COLD FRONT BEGINS TO PUSH INTO THE CENTRAL PLAINS. THE
RESULT WILL BE A RETURN OF SOUTH WINDS AT THE SURFACE AND A
GRADUAL WARM-UP. THE WARMING TREND WILL CONTINUE FROM TUESDAY
THROUGH THURSDAY WITH GENERALLY DRY WEATHER AS COLD FRONT BREAKS
APART BEFORE REACHING THE REGION.

ARS

&&

.AVIATION...

00Z TAFS

CONFIDENCE IS VERY LOW WITH THIS TAF SET AS CONVECTION DEVELOPMENT
WILL BE HARD TO PINPOINT OVER NEXT 24 HOURS. CONVECTION CURRENTLY
OCCURRING ACROSS SW MO MAY SKIRT NORTHERN SECTIONS OF THE CWA
INCLUDING KJBR AND KMKL THUS HAVE THROWN IN A VCTS. OTHERWISE MAY
NOT SEE ANY CONVECTION IN CWA UNTIL AFTER 18Z ACROSS KTUP AND
SOUTHERN AREAS OF THE CWA ALONG THE FRONT AS IT SINKS SOUTH. WILL
CONTINUE WITH VFR CONDITIONS OVER NEXT 24 HOURS. LIGHT SW WINDS
WILL TURN AROUND TO THE NW BEHIND FRONT AND SPEEDS WILL INCREASE
TO GREATER THAN 12 KTS AROUND 18Z.

KRM

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  73  87  65  86 /  50  50  10   0
MKL  70  87  57  82 /  50  50  10   0
JBR  70  85  61  84 /  50  50  10   0
TUP  73  88  63  86 /  70  50  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jul 16, 8:05 PM CDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
805 PM CDT THU JUL 16 2009

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-180315-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
805 PM CDT THU JUL 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS SOUTH OF A HELENA
ARKANSAS TO WATER VALLEY MISSISSIPPI LINE THROUGH MIDNIGHT CDT.
DAMAGING WIND GUSTS UP TO 60 ARE THE MAIN HAZARD. FREQUENT CLOUD
TO GROUND LIGHTNING...VERY HEAVY RAINFALL OF 2 TO 4 INCHES WHICH
MAY CAUSE FLASH FLOODING...AND HAIL UP TO THE SIZE OF NICKELS ARE
POSSIBLE.

A FEW ADDITIONAL STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE
ACROSS THE REST OF THE MIDSOUTH AND FORECAST AREA TONIGHT WITH
GUSTY WINDS UP TO 60 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...
HEAVY RAINFALL OF 1 TO 3 INCHES...AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY ALONG
AND AHEAD OF A STRONG COLD FRONT. THE MAIN HAZARDS WILL BE STRONG
GUSTY WINDS AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NECESSARY THROUGH MIDSOUTH CDT SOUTH
OF A HELENA ARKANSAS TO WATER VALLEY MISSISSIPPI LINE.

SPOTTER ACTIVATION MAY BE NECESSARY IN A FEW LOCATIONS ACROSS THE
REST OF THE MIDSOUTH AND FORECAST AREA TONIGHT.

SPOTTER ACTIVATION MAY BE NEEDED ON FRIDAY.

MBS

In the hours before

Local storm report, Jul 16, 7:11 PM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
711 PM CDT THU JUL 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 AM     TSTM WND DMG     5 SE RIPLEY             35.69N 89.47W
07/16/2009                   LAUDERDALE         TN   LAW ENFORCEMENT

            2 LARGE TREES DOWN

0225 AM     TSTM WND DMG     OSCEOLA                 35.70N 89.99W
07/16/2009                   MISSISSIPPI        AR   LAW ENFORCEMENT

            TREES DOWN IN OSCEOLA.

0511 AM     FLASH FLOOD      16 W HENNING            35.67N 89.86W
07/16/2009                   LAUDERDALE         TN   PUBLIC

            LOCALIZED FLOODING IN LOW LYING AREAS SOUTH OF GOLDDUST

0514 AM     FLASH FLOOD      OSCEOLA                 35.70N 89.99W
07/16/2009                   MISSISSIPPI        AR   LAW ENFORCEMENT

            BACK ROADS IN THE VICINTY OF OSCEOLA BECOMING
            IMPASSABLE...SLOW TRANSITION THROUGH THE MAJOR CORRIDORS

0524 AM     FLASH FLOOD      CORNING                 36.41N 90.59W
07/16/2009                   CLAY               AR   LAW ENFORCEMENT

            LOCALIZED FLOODING IN THE LOW LYING AREAS IN THE VICINITY
            OF CORNING

0630 AM     FLASH FLOOD      2 S BARTLETT            35.19N 89.84W
07/16/2009                   SHELBY             TN   BROADCAST MEDIA

            INTERSTATES 240 AND 40 FLYOVER. TRAFFIC DOWN TO ONE LANE
            DUE TO STANDING WATER ON THE FREEWAYS

0632 AM     FLASH FLOOD      OSCEOLA                 35.70N 89.99W
07/16/2009                   MISSISSIPPI        AR   LAW ENFORCEMENT

            MISSIPPI COUNTY DISPATCH REPORTS THAT A COUPLE COUNTY
            EMPLOYEES UNABLE TO LEAVE THEIR HOUSES IN OSCEOLA DUE TO
            FLOODING AND +TSRA AS OF 632 AM CDT

0710 AM     FLASH FLOOD      EARLE                   35.27N 90.46W
07/16/2009                   CRITTENDEN         AR   FIRE DEPT/RESCUE

            EXCESSIVE WATER ON ROADWAYS

0750 AM     FLASH FLOOD      OLIVE BRANCH            34.95N 89.83W
07/16/2009                   DESOTO             MS   PUBLIC

            NEAR OLIVE BRANCH MIDDLE AND HIGH SCHOOLS...BLOCKER AND
            SANDIDGE STREETS

0800 AM     TSTM WND GST     SENATOBIA               34.62N 89.97W
07/16/2009  E60.00 MPH       TATE               MS   LAW ENFORCEMENT

            ESTIMATED 60 MPH WINDS IN SENATOBIA.

0835 AM     TSTM WND DMG     BATESVILLE              34.32N 89.94W
07/16/2009                   PANOLA             MS   LAW ENFORCEMENT

            TREE DOWN ON HIGHWAY 6 JUST EAST OF BATESVILLE BLOCKING
            BOTH LANES OF TRAFFIC.

0843 AM     TSTM WND GST     OXFORD                  34.36N 89.53W
07/16/2009  E60.00 MPH       LAFAYETTE          MS   TRAINED SPOTTER

            ESTIMATED 60 MPH WINDS IN OXFORD.

0845 AM     FLASH FLOOD      1 W BARTLETT            35.22N 89.85W
07/16/2009                   SHELBY             TN   TRAINED SPOTTER

            HENRY CREEK WAS OVER BANK ON NORTH SIDE OF OLD
            BROWNSVILLE ROAD...BANKFULL ON SOUTH SIDE. CREEK ABOUT 1
            FOOT BELOW FROM OVERFLOWING ONTO OLD BROWNSVILLE ROAD.

0912 AM     TSTM WND DMG     THAXTON                 34.31N 89.17W
07/16/2009                   PONTOTOC           MS   FIRE DEPT/RESCUE

            TREES DOWN IN TOWN.

0920 AM     FLASH FLOOD      BATESVILLE              34.32N 89.94W
07/16/2009                   PANOLA             MS   LAW ENFORCEMENT

            EXCESSIVE WATER ON ROADWAYS

&&

JAB
Special weather statement, Jul 16, 8:20 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
820 PM CDT THU JUL 16 2009

ARZ058-MSZ010-170200-
PHILLIPS AR-COAHOMA MS-
820 PM CDT THU JUL 16 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  WESTERN PHILLIPS COUNTY IN EASTERN ARKANSAS...
  WEST CENTRAL COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40
TO 50 MPH WINDS WAS LOCATED FROM 25 MILES NORTHWEST OF MARVELL TO 13
MILES SOUTHWEST OF WHITE RIVER NATIONAL WILDLIFE REFUGE AT 819 PM
CDT...MOVING EAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THESE STORMS COULD BECOME SEVERE.

PEOPLE IN COAHOMA AND PHILLIPS COUNTIES...INCLUDING LOCATIONS NEAR
ELAINE...MARVELL AND WHITE RIVER NATIONAL WILDLIFE REFUGE...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO
INCLUDES OLD TOWN LAKE.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.
Special weather statement, Jul 16, 9:32 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
932 PM CDT THU JUL 16 2009

MSZ012-170315-
PANOLA MS-
932 PM CDT THU JUL 16 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  PANOLA COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 4 MILES NORTH OF PLEASANT GROVE AT 933 PM
CDT...MOVING SOUTHEAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN PANOLA COUNTY...INCLUDING LOCATIONS NEAR BATESVILLE AND
JOHN W KYLE STATE PARK...SHOULD MONITOR THIS STORM CLOSELY.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.
Special weather statement, Jul 16, 10:12 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1012 PM CDT THU JUL 16 2009

MSZ012-013-020-021-170400-
LAFAYETTE MS-PANOLA MS-YALOBUSHA MS-TALLAHATCHIE MS-
1012 PM CDT THU JUL 16 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  SOUTHWESTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
  EXTREME NORTHEASTERN TALLAHATCHIE COUNTY IN NORTHWEST
  MISSISSIPPI...
  NORTHWESTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED OVER BATESVILLE AT 1012 PM CDT...MOVING
SOUTHEAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN LAFAYETTE...PANOLA...TALLAHATCHIE AND YALOBUSHA COUNTIES...
INCLUDING LOCATIONS NEAR BATESVILLE AND GEORGE PAYNE STATE PARK...
SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT
ALSO INCLUDES ENID LAKE.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 8:27 PM CDTSevere Thunderstorm WarningMEGCoahoma63 min
Jul 16, 9:14 PM CDTSevere Thunderstorm WarningMEGCoahoma, Quitman, Tallahatchie61 min
Jul 16, 10:03 PM CDTSevere Thunderstorm WarningMEGTallahatchie42 min
Jul 16, 10:06 PM CDTAreal Flood AdvisoryMEGPanola, Tate3 hr
Jul 16, 10:51 PM CDTSevere Thunderstorm WarningMEGCalhoun, Yalobusha54 min
Jul 16, 11:12 PM CDTAreal Flood AdvisoryMEGCalhoun, Tallahatchie, Yalobusha2 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.